Colorado, 2022

Dust Storm and High Wind in Colorado, December 1 to 2, 2022

December 1 to 2, 2022 · NWS PUB · 35 events in 11 counties and zones

A dangerous wind event occurred during this period, affecting much south central and southeast Colorado. While most of the higher terrain was impacted, these stronger winds did impact much of the southern I-25 corridor and plains.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A dangerous wind event occurred during this period, affecting much south central and southeast Colorado. While most of the higher terrain was impacted, these stronger winds did impact much of the southern I-25 corridor and plains. Highest wind gusts during this period were in the 80 to 100 mph range, with a report of 105 mph observed across Cheyenne Mountain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Dec 1, 3:49 PM MST, 3 hours 46 minutes earlier.

Area forecast discussion, Dec 1, 3:49 PM MST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
349 PM MST Thu Dec 1 2022

.SHORT TERM...(This evening through Friday)
Issued at 344 PM MST Thu Dec 1 2022

Key Messages:

1. Potentially damaging winds expected along the I-25 corridor
eastward tonight into tomorrow afternoon.

2. Red flag warning in the Plains from 5 AM to 5 PM Friday.

Tonight...

As the high velocity jet moves over the area, this will mix down and
begin the anticipated strong winds just leeward of Pikes Peak, the
Wet Mountains and the Sangre de Cristo Mountain Range.  Winds can be
expected to be as strong as 100 MPH in the southern portion of the I-
25 corridor, and as high as 80 MPH along the rest of the I-25
corridor adjacent to the eastern mountain slopes.  This necessitated
the issuance of High Wind Warnings along the I-25 corridor.  This
will highly impact travel on roads going North and South due to
strong west crosswinds.

Low temperatures tonight will in the 30s and 40s along the I-25
corridor eastward, and in the teens and 20s in the Mountains and
Mountain Valleys.

Friday...

As westerly winds continue to increase, there will be some moist
upsloping in the Sawatch and Mosquito Mountains.  This will produce
snowfall, which brought on a Winter Storm Warning put into effect
from midnight tonight until 5 pm Friday.  Additionally, a Winter
Weather Advisory will be in effect for the San Juan Mountains from 5
AM to 5 PM Friday, as moist upsloping will occur there as well. Snow
accumulations in the San Juan, Sawatch and Mosquito Mountains are
expected to be as high as 5 to 7 inches.

Along with humidities lowering to 15 percent or below throughout the
plains, the higher winds have brought on issuance of a Red Flag
Warning for counties from Southern El Paso, southward along the I-25
corridor to the New Mexico State Line, and eastward to the Kansas
State Line.  The Red Flag Warning will be in effect from 5 AM to 5
PM Friday.

As the winds continue to downslope and increase in speed, the High
Wind Warnings will spread east from along the I-25 corridor to the
Kansas State Line. Along the I-25 corridor, winds can be expected to
be mainly 60 to 80 MPH, with localized wind speeds of up to 100 MPH,
especially in Western Las Animas County.  Impacts of these winds
will be the same as the previous evening, and will be extremely
dangerous for high profile vehicles.

High temperatures Friday will be in the 60s from the I-25 corridor
eastward, and in the 30s and 40s in the Mountains and Mountain
Valleys.
-Riser

.LONG TERM...(Friday night through Thursday)
Issued at 344 PM MST Thu Dec 1 2022

Key Messages:

1) Relatively quiet weekend for most of southern Colorado, with
light snow showers along the central and western mountains.

Saturday - Sunday... The weekend will bring a downtick in active
weather, with relatively quieter weather expected for southern
Colorado. Ensemble model guidance is in good agreement about flow
becoming more zonal and even minor ridging developing over the
Colorado region. This pattern will bring a modest increase in
synoptic subsidence to the area, which will keep precipitation
chances low and most of southern Colorado dry. The area with higher
precipitation chances will be along the central and western
mountains, where orographic forcing and a minimal uptick in moisture
will allow for light snow showers to develop along the
aforementioned mountains. Looking at temperatures, Saturday will
remain below average thanks to a cold front pushed southward late
Friday. Sunday will warm back closer to average values this year,
but another weak cold front will keep temperatures cooler again.

Monday - Thursday... For the rest of the long term period, more
relatively quiet weather is expected. The GEFS and EPS ensemble
model guidance are in strong agreement about keeping overall
westerly flow across the region while troughing develops further
west. This pattern will keep most of southern Colorado dry,
though the increased orographics along the central and western
mountains will help to spark more precipitation along those areas.
More windy conditions will be possible as well, particularly
Monday and Tuesday, given the placement of the jet stream over the
region. As for temperatures, Monday will likely be above seasonal
values given westerly winds causing compressional warming across
southern Colorado. Tuesday, Wednesday, and Thursday will see a
cool down, as a cold front is pushed southward Tuesday from a
larger long wave trough to the north of Colorado.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 344 PM MST Thu Dec 1 2022

VFR ceilings and visibility throughout the forecast period for KALS,
KCOS and KPUB.

Winds at KALS will be strong out of the southeast gusting to around
22 kts starting around 05Z, shifting to a westerly component gusting
to around 35 kts around 10Z, and will remain westerly, with gusts
between 35 and 42 KTS for the remainder of the forecast period.

Winds at KCOS will also be strong, starting at 07Z, gusting out of a
westerly component between 23 and 45 KTS until the end of the
forecast period.

Gusty winds at KPUB will start around 07Z early Friday morning out
of a westerly component and gust up to 25 KTS, slowly increasing to
42 KTS and will remain at that speed through the end of the forecast
period.
-Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from midnight tonight to 5 PM MST Friday
for COZ058>061-063.

Winter Weather Advisory from 5 AM to 5 PM MST Friday for COZ068.

High Wind Warning until 5 PM MST Friday for COZ072>076-079>082.

High Wind Warning from 8 PM this evening to 5 PM MST Friday for
COZ077-078-083>088.

Red Flag Warning from 5 AM to 5 PM MST Friday for COZ227>237.

High Wind Warning from 7 AM to 5 PM MST Friday for COZ089-
093>099.

&&

SHORT TERM...RISER
LONG TERM...SIMCOE
AVIATION...RISER
Hazardous weather outlook, Dec 1, 4:31 AM MST, 15 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
431 AM MST Thu Dec 1 2022

COZ058>089-093>099-021145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
431 AM MST Thu Dec 1 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A wind storm is expected to affect parts of the region starting
tonight. The greatest threat for damaging winds will occur from
later this evening into the early morning hours Friday. The greatest
threat areas will be all of the southern mountains, especially the
east slopes of Pikes Peak, the east slopes of the Rampart Range, the
Wet Mountains and the Southern Sangre De Cristo mountains. These
strong winds will then push out east onto the plains during the pre-
dawn hours Friday. The greatest impact areas on the plains will
occur across northern El Paso county, and then areas from Colorado
City southward to the New Mexico border. THIS HAS THE POTENTIAL TO
BE A DANGEROUS WIND STORM. Wind gusts above hurricane force are
expected. Travel on I-25 later tonight will be extremely difficult.
The probability of tractor trailers being blow over will be
extremely high.

Snow will develop along the Continental Divide late tonight. Wind
driven snow will make travel across the mountain passes difficult.
Several inches of new snow is likely across the central mountains
with lesser amounts over the San Juans.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Dangerous travel conditions are expected to occur over most of
Friday due to strong west winds, gusting anywhere from 70 to over
100 mph. The strongest winds are expected to occur over the southern
I-25 corridor. High-profile vehicles are extremely likely to get
blown off of the roads and tipped over. These conditions will last
through Friday evening.

Critical Fire Weather conditions are expected over most of the
eastern plains Friday afternoon, due to fairly dry conditions and
the intense winds. Conditions will be very favorable for the rapid
spread and intensification of any fires. Blowing dust over the
plains and I-25 may also reduce visibility, further impeding travel.

Snow and blowing snow are expected over the higher elevations of the
Continental Divide and the eastern San Juan Mountains on Friday as
well, leading to hazardous travel, especially over mountain passes.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

34/GARBEROGLIO

In the hours before

Local storm report, Dec 1, 2:02 PM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MST THU DEC 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     NON-TSTM WND GST 6 WSW WESTCLIFFE        38.12N 105.57W
12/01/2022  M63 MPH          CUSTER             CO   MESONET

            MESONET STATION AV888 WESTCLIFFE.

&&
Local storm report, Dec 1, 3:16 PM MST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MST THU DEC 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND GST 5 SW LA VETA            37.46N 105.07W
12/01/2022  M72 MPH          HUERFANO           CO   MESONET

            MESONET STATION FW8680 LA VETA.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

34 high wind, 1 dust storm. Local standard time, as filed.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 7:35 PM MST to 7:38 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Air Force Academy.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 7:41 PM MST to 7:44 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 8:28 PM MST to 8:31 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Other Federal Agency
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

South Ridge at Air Force Academy.

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 1, 8:30 PM MST to 8:33 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Community center at Air Force Academy.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 8:31 PM MST to 8:34 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Five northeast Manitou Springs.

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 1, 8:35 PM MST to 8:38 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 8:35 PM MST to 8:38 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Other Federal Agency
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 1, 8:36 PM MST to 8:39 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
December 1, 9:30 PM MST to 9:33 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Apache City.

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 1, 10:13 PM MST to 10:16 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Public
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 10:28 PM MST to 10:31 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
91 kt (105 mph) measured gust
Reported by
AWOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Cheyenne Mountain Air Station.

High Wind, Central Chaffee County Below 9000 Ft

When
December 1, 10:30 PM MST to 10:33 PM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Measured
74 kt (85 mph) measured gust
Reported by
Public
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 10:30 PM MST to 10:33 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Concrete shingles blown off of the house and scattered across the lawn.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 1, 11:00 PM MST to 11:03 PM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
83 kt (96 mph) measured gust
Reported by
Public
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
December 1, 11:06 PM MST to 11:09 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
73 kt (84 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 1, 11:48 PM MST to 11:51 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 1, 11:58 PM MST to December 2, 12:01 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Red Creek.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 2, 1:00 AM MST to 1:03 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Large tree on home in Broadmoor area.

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
December 2, 1:00 AM MST to 1:03 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
70 kt (81 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Semi blown over on I-25, in the vicinity of the Air Force Academy overlook.

High Wind, Eastern San Juan Mountains Above 10000 Ft

When
December 2, 4:35 AM MST to 4:38 AM MST
Where
Eastern San Juan Mountains Above 10000 Ft forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
AWOS
Coordinates
37.484, -106.500 (the zone’s center; the record gives no point)

Wolf Creek Pass.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 2, 4:40 AM MST to 4:43 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Colorado City.

High Wind, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
December 2, 4:49 AM MST to 4:52 AM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 2, 4:57 AM MST to 5:00 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

Colorado City.

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
December 2, 5:07 AM MST to 5:10 AM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Trinidad airport.

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
December 2, 5:25 AM MST to 5:28 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
December 2, 7:32 AM MST to 7:35 AM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
December 2, 9:21 AM MST to 9:24 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Lamar airport.

High Wind, Lamar Vicinity / Prowers County

When
December 2, 10:02 AM MST to 10:05 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Blown over semi.

High Wind, Lamar Vicinity / Prowers County

When
December 2, 10:06 AM MST to 10:09 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Granada.

Dust Storm, Lamar Vicinity / Prowers County

When
December 2, 10:15 AM MST to 10:18 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Reported by
Law Enforcement
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Visibility below one quarter mile in blowing dust.

High Wind, Lamar Vicinity / Prowers County

When
December 2, 10:21 AM MST to 10:24 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
Department of Highways
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Semi roll over.

High Wind, La Junta Vicinity / Otero County

When
December 2, 11:29 AM MST to 11:32 AM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

La Junta airport.

High Wind, Lamar Vicinity / Prowers County

When
December 2, 12:09 PM MST to 12:12 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

Gobblers Knob.

High Wind, Springfield Vicinity / Baca County

When
December 2, 12:15 PM MST to 12:18 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

Eight south Springfield.

High Wind, Eastern Las Animas County

When
December 2, 12:23 PM MST to 12:26 PM MST
Where
Eastern Las Animas County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

Pinon Canyon.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1073210, 1073216, 1073191, 1073194, 1073193, 1073222, 1073224, 1073227, 1073200, 1073196, 1073180, 1073184, 1073228, 1073181, 1073186, 1073197, 1073188, 1073230, 1073232, 1073190, 1073212, 1073218, 1073213, 1073204, 1073220, 1073215, 1073207, 1073234, 1073226, 1073235, 1073237, 1073206, 1073221, 1073214, 1073217.